Days Like These – February 8, 2015

I’m a normally positive person.  I try to see the good rather than the bad.  Being positive, I’m sure, will help me get through this next year.  Let me tell you, though, that yesterday was not one of those days.

Let’s start with Friday.  My diarrhea did not resolve with the increased dosage of Lomotil that Margaret and I agreed upon, so I sent her a message at 5:30 am letting her know.  I’m sure there was discussion behind the scenes, and eventually Margaret called to let me know they were moving to the next step and prescribing me Opium Tincture. Yep, opium.  My intestines need to be high, I guess, so they’ll stop working so much.  It’s a controlled substance, the kind of drug which needs to be typed out, filled out in triplicate, and cannot be called into a pharmacy.  Typically this type of drug can also only be picked up by the patient, but Oncology must have cleared it with the PAMF pharmacy to let my sister pick it up.  While there, the pharmacist took Chris aside and said, “you know, your sister’s co-pay is $560….”  My pharmacy benefit of my insurance makes me pay for the first $1000 of the year’s prescriptions, and since it’s early in the year, the copay was a whopping $560!

My sister was kind enough to bring the opium tincture to me, and after 2 doses, the diarrhea was better.  Not completely resolved, but better.  We got up on the early side yesterday because we had 3 scheduled appointments to visit memory care facilities for my mom, who is in the later stages of Alzheimer’s.  I managed to throw up 4 times during that stretch, and the minute I got home, the diarrhea was back to what it was.  I was frustrated, tired and felt crappy.  Did I trade one side effect for another??  Will I have diarrhea and/or vomiting for 18 weeks?

I checked with my sister (the doctor) and she said it would be fine to take both Zofran and Compazine, just at alternate times.  So I started that, and made sure I took the opium tincture at regular intervals.  I had a much better night: managed to keep down some rice, then some soup.   I had a great night’s sleep (which has never been my problem), and woke up with energy and feeling pretty okay.  I still have some diarrhea, but no vomiting, which is great.  I also just woke up from a 4 hour nap, so obviously my energy is limited, but I’ll take it.

This weekend one of the animal transport organizations for which I volunteer made it a Warrior Weekend.  The volunteer drivers dressed in pink, the kitties are decked out in pink and all sorts of posts are pink.  I am so honored to have so many thinking of me, cheering me on as kitties make their way to furever homes.  Rock the pink!

7 thoughts on “Days Like These – February 8, 2015

  1. Terry C says:

    I am so sorry you are going through all of this. You are a warrior, but I know that doesn’t make it any easier. So cool that the Rescue group was all decked out in pink for you..you deserve it. Those kitties must have been cute. Hang in there. Also, you can get a full range of Biotene products at drugstore.com – and if you still have FSA money, you can use that to purchase it. Hang in there.

    Like

  2. thesamthatiam says:

    What a miserable experience you’ve been having; that sucks so bad. In glad your (hero)intestines were finally relieved by the happy drugs. Even more now I think you should consult for marijuana. It’s proven helpful and costs a lot less than opium! Hugs, girl.

    Like

  3. PEGGY ROBEY says:

    I just wanted to say how sorry I am that you’re going through this battle and I hope you stay positive throughout chemo.My experience has always been on the caretaker side of this disease and I know that your mental attitude is every bit as important as your oncology doctors are in your treatment. Believe in your strength to overcome this as we keep you in our prayers ❤

    Like

  4. Thank god for controlled substances, but oh, the hoops one must go through. Take care, dear Caroline. What you went through this weekend sounds absolutely miserable. We used to call it Montezuma’s revenge, but that was when we were vacationing in Mexico. Not fair.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s